Stabilization of the propagation of spatial solitons

Matthew S. Bigelow, Q Han Park, Robert W. Boyd

Research output: Contribution to journalArticle

25 Citations (Scopus)

Abstract

We investigate a class of vector ring spatial solitons that carry no net angular momentum. Specifically, we show analytically and numerically that the dominant low-frequency perturbations that typically disrupt ring solitons are suppressed for these solitons. By comparing our analytical and numerical results, we show that our simple analysis gives good qualitative predictions on the regions of stability for these beams.

Original languageEnglish
Article number046631
JournalPhysical Review E - Statistical, Nonlinear, and Soft Matter Physics
Volume66
Issue number4
DOIs
Publication statusPublished - 2002 Oct 1

Fingerprint

Solitons
Stabilization
stabilization
solitary waves
Propagation
propagation
Ring
rings
Angular Momentum
Low Frequency
angular momentum
low frequencies
Perturbation
perturbation
Numerical Results
Prediction
predictions
Class

ASJC Scopus subject areas

  • Physics and Astronomy(all)
  • Condensed Matter Physics
  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

Stabilization of the propagation of spatial solitons. / Bigelow, Matthew S.; Park, Q Han; Boyd, Robert W.

In: Physical Review E - Statistical, Nonlinear, and Soft Matter Physics, Vol. 66, No. 4, 046631, 01.10.2002.

Research output: Contribution to journalArticle

@article{1adac57d0117427f95b249beaa9fafa9,
title = "Stabilization of the propagation of spatial solitons",
abstract = "We investigate a class of vector ring spatial solitons that carry no net angular momentum. Specifically, we show analytically and numerically that the dominant low-frequency perturbations that typically disrupt ring solitons are suppressed for these solitons. By comparing our analytical and numerical results, we show that our simple analysis gives good qualitative predictions on the regions of stability for these beams.",
author = "Bigelow, {Matthew S.} and Park, {Q Han} and Boyd, {Robert W.}",
year = "2002",
month = "10",
day = "1",
doi = "10.1103/PhysRevE.66.046631",
language = "English",
volume = "66",
journal = "Physical Review E",
issn = "2470-0045",
publisher = "American Physical Society",
number = "4",

}

TY - JOUR

T1 - Stabilization of the propagation of spatial solitons

AU - Bigelow, Matthew S.

AU - Park, Q Han

AU - Boyd, Robert W.

PY - 2002/10/1

Y1 - 2002/10/1

N2 - We investigate a class of vector ring spatial solitons that carry no net angular momentum. Specifically, we show analytically and numerically that the dominant low-frequency perturbations that typically disrupt ring solitons are suppressed for these solitons. By comparing our analytical and numerical results, we show that our simple analysis gives good qualitative predictions on the regions of stability for these beams.

AB - We investigate a class of vector ring spatial solitons that carry no net angular momentum. Specifically, we show analytically and numerically that the dominant low-frequency perturbations that typically disrupt ring solitons are suppressed for these solitons. By comparing our analytical and numerical results, we show that our simple analysis gives good qualitative predictions on the regions of stability for these beams.

UR - http://www.scopus.com/inward/record.url?scp=37649026903&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=37649026903&partnerID=8YFLogxK

U2 - 10.1103/PhysRevE.66.046631

DO - 10.1103/PhysRevE.66.046631

M3 - Article

VL - 66

JO - Physical Review E

JF - Physical Review E

SN - 2470-0045

IS - 4

M1 - 046631

ER -